de.mpg.escidoc.pubman.appbase.FacesBean
Deutsch
 
Hilfe Wegweiser Impressum Kontakt Einloggen
  DetailsucheBrowse

Datensatz

DATENSATZ AKTIONENEXPORT

Freigegeben

Zeitschriftenartikel

Restless legs syndrome probably induced by risperidone treatment

MPG-Autoren

Wetter,  TC
Max Planck Institute of Psychiatry, Max Planck Society;

Brunner,  J
Max Planck Institute of Psychiatry, Max Planck Society;

Bronisch,  T
Max Planck Institute of Psychiatry, Max Planck Society;

Externe Ressourcen
Es sind keine Externen Ressourcen verfügbar
Volltexte (frei zugänglich)
Es sind keine frei zugänglichen Volltexte verfügbar
Ergänzendes Material (frei zugänglich)
Es sind keine frei zugänglichen Ergänzenden Materialien verfügbar
Zitation

Wetter, T., Brunner, J., & Bronisch, T. (2002). Restless legs syndrome probably induced by risperidone treatment. Pharmacopsychiatry, 35(3), 109-111.


Zitierlink: http://hdl.handle.net/11858/00-001M-0000-000E-A1F3-B
Zusammenfassung
Background: According to some reports, patients treated with risperidone may develop akathisia. Restless legs syndrome (RLS), which shares some clinical features with akathisia, is a distinct movement and sleep disorder that may be induced by various drugs that act on the CNS. Methods: We studied a 31- year-old patient suffering from a schizoaffective disorder including auditory hallucinations who developed symptoms typical of the RLS during treatment with risperidone, using polysomnography to objectify sleep disturbances and associated periodic leg movements during sleep (PLMS). Results: After switching from clozapine to risperidone treatment, the patient complained about dysethesias primarily of the legs, an urge to walk around, and sleep disturbances. The latter could be confirmed by polysomnography, including an abnormal PLMS index. Risperidone was switched to haloperidol. However, RLS symptoms were still present. After switching to quetiapine, RLS symptoms vanished and a second polysomnography test demonstrated better sleep quality and normal PLMS measurements. During the whole treatment period with different neuroleptics, the patient additionally received valproic acid. Conclusions: Symptoms typical of RLS may be induced by risperidone treatment and should be differentiated from akathisia. Although polysomnography is not necessary, it may be helpful confirming the diagnosi